Jump to content

Photo

1St Post, 6 Pics In 1 (Misdiagnosed?)

pimple pimples niacin zinc steroid

This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 GoodDaysAhead

GoodDaysAhead

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 26-December 12

Posted 26 December 2012 - 03:19 PM

Hey guys, Ive been viewing different parts of this forum and searching the internet for a long time. I have spent hundreds on products and tried different shaving methods, creams, natural oils, organic apple cider vinegar, niacin, organic honey, acid peels, etc. I am 22 and used to have pretty clear skin but over the past 2 years I have had this strange problem around my mouth and chin area.

I get these little white bumps that get irritated really easily. I went to the dermatologist and it seemed he spent more time writing me prescriptions than he did diagnosing my chin. He basically just said it was acne (which I have had and know that these bumps behave differently) and prescribed me Minocycline 100mg per day (which gave me greyish yellow skin and the worst outbreak of my life/ nasty scars), clindamycin gel 1% (which seems to just kind of keep the pimples frozen and turn pink with pretty slow recoveries), tretinoin cream .025% + some steroid face lotion which "helps" surface the acne and prevent scars.

He told me it would breakout in 1-2 weeks, look better in weeks 3-4 and be completely healed in 8 weeks. The prescriptions last for about 3 more days before the 2 months is up and Im left depressed by the results. My chin just keeps bubbling some of the pimple things (even worse than before) and leaving my complexion looking like im on chemo. The meds did help bring out the acne, but did nothing but irritate the white chin bumps and leave them there (they come back in the exact same spot). I believe that he misdiagnosed the chin and I feel like I need to go in there and make sure he lets me do most of the talking next week. The bumps seem to be millia but not enough to be diagnosed as millia. It definitely has something to do with the hair follicles and oil balance. Other things I have considered are closed comedones, folliculitis, perioral dermatitus, possible hormonal issue?

Other things Ive done:
Cut out dairy
More veggies, fruit
Less grain
More fish
Zinc tabs (break me out)
Omega 3 pills
animal pak multivitamin
SLS free shampoo/ toothpaste
Moisturizers free of mineral oil
up to a gallon of water each day

*The picture is before the meds, face still looks the same but worse complexion and more acne

Attached Files

  • Attached File  skin.png   1.76MB   90 downloads


#2 GoodDaysAhead

GoodDaysAhead

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 26-December 12

Posted 26 December 2012 - 09:09 PM

The pores get filled with a white stringy fluid (probably keratin) that slithers out if you pop it. However, sometimes they fill with clear fluid (which at one point made me think it was a form of herpes)

#3 GoodDaysAhead

GoodDaysAhead

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 26-December 12

Posted 28 December 2012 - 10:16 PM

Anyone?

#4 Card27

Card27

    New Member

  • Members
  • Posts & Likes
    Posts: 21
    Gallery Images: 4
    Likes: 7
About Me
  • Joined: 12-September 11

Posted 28 December 2012 - 10:36 PM

DUDE! I had the had the same problem a couple a months ago. First it was on one side and then a couple of weeks later it happened on the opposite side.

I was able to clear up by not irritating the break outs by not touching them. I just used water on my face. That helped it heal pretty fast. Also when I brushed my teeth, I didn't have the toothbrush rub against my skin cause, for me, it irritated the breakouts and seem to bring new ones.

#5 Aballarina

Aballarina

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 147
    Gallery Images: 1
    Likes: 18
About Me
  • Joined: 09-September 12

Posted 29 December 2012 - 09:22 PM

I'd say perioral dermatitis. I had it and it started like this. I was prescribed some steroid cream that actually is the worst thing you can use. Perhaps try another doctor and ask for metro gel? I also used apple cidar vinegar, but the organic one from Braggs :) I changed tooth paste and hair shampoo so there was no flouride or sls in it.
Feel free to pm me of you have any questions :) I spent a lot of time researching this rash so I could probably answer a lot of your questions :)

#6 GoodDaysAhead

GoodDaysAhead

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 26-December 12

Posted 02 January 2013 - 08:56 AM

Thanks guys, I recently bought the sls free toothpaste and shampoo. I also bought complex 15 moisterizer and purpose bar soap. The antibiotics havnt done anything but make me feel weird and break out a lot. I need to try the water method, I'll let you know how it goes, I really appreciate the response!

#7 GoodDaysAhead

GoodDaysAhead

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 26-December 12

Posted 02 January 2013 - 09:51 PM

Today my dermatologist prescribed me aczone, doxycycline 100mg 2x a day, metrocream and gel, and the desonide lotion again. I have been combining nutragena oil free spf 15 and complex 15 lotions on my face in small amounts over the past few days and it has caused the nastiest flare up yet. On top of that, my skin is falling off in huge chunks because of it (not sure if thats supposed to happen but Im resisting the temptation to pull it off just to be safe). One thing that I worry about the skin falling off is its tendency to stick to the skin and clog pores. I am afraid to continue moisturizing.

I have never been this down before. Ive had 85-95% acne free skin for most of my life until last July, I have completely stopped playing tennis (which I used to play in tournaments all the time), stopped working out (which I used to be addicted to), lost 20 pounds, and become super paranoid about my skin. Rather that spend time with my fraternity brothers or chasing after girls, I spend my nights searching for cures that never seem to work. This is no way to live but I will keep my chin up as much as I can. Im sorry for the rant but it just feels like Ive lost connection with myself in a way. I appreciate the responses, thank you for your time.

#8 Hoots

Hoots

    Junior Member

  • Members
  • Posts & Likes
    Posts: 64
    Blog Entries: 26
    Likes: 2
About Me
  • Joined: 18-February 09

Posted 18 January 2013 - 12:45 PM

I second Perioral Dermatitis.

Recently I tried using an antifungal on the problem spots and it helped a lot. In the past I've used yogurt and ACV like Aballerina mentioned. Yogurt makes it feel better while the ACV helps heal the skin. Make sure to dilute it 50/50 with water for less irritation.

Hang in there,
Hoots
I got 99 problems, but my PD ain't one.

Current Regimen (AM & PM):

Cleanse with Arbonne FC5 line
Apply ACV/water solution
Moisturize with Cetaphil


Keep it simple.

#9 whoartthou1

whoartthou1

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,388
    Likes: 44
About Me
  • Joined: 06-July 12

Posted 02 February 2013 - 11:12 PM

Today my dermatologist prescribed me aczone, doxycycline 100mg 2x a day, metrocream and gel, and the desonide lotion again. I have been combining nutragena oil free spf 15 and complex 15 lotions on my face in small amounts over the past few days and it has caused the nastiest flare up yet. On top of that, my skin is falling off in huge chunks because of it (not sure if thats supposed to happen but Im resisting the temptation to pull it off just to be safe). One thing that I worry about the skin falling off is its tendency to stick to the skin and clog pores. I am afraid to continue moisturizing.

I have never been this down before. Ive had 85-95% acne free skin for most of my life until last July, I have completely stopped playing tennis (which I used to play in tournaments all the time), stopped working out (which I used to be addicted to), lost 20 pounds, and become super paranoid about my skin. Rather that spend time with my fraternity brothers or chasing after girls, I spend my nights searching for cures that never seem to work. This is no way to live but I will keep my chin up as much as I can. Im sorry for the rant but it just feels like Ive lost connection with myself in a way. I appreciate the responses, thank you for your time.

are you taking the doxy still?